MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER FORCE TRIVERSE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER FORCE TRIVERSE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number FT3000
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a open flap, when they were using the pencil, after a few coagulation activations, the electrode tip had a flame and not a spark.The flame was said to be a little larger than a quarter in size.The flame was stopped when the pencil was deactivated.Another pencil was used and it did the same thing on the first activation.The second pencil was tried on a new generator and the problem was resolved.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device with an electrode, was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned products met specification as received.Visual inspection of the electrode and the pencil showed no defects.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event.Visual inspection found part of the coating to have slightly worn away and the electrode to be charred.The purpose of the coating is to limit the tissue from sticking to the electrode.The coating erodes as the electrode is activated.The tip of the electrode also discolors when activated and used on tissue.This effect is a normal part of electro surgery and is not considered a defective product.The electrode showed no on sign of heat damage.The electrode was attached to the returned pencil and activated at 60w.No flame or abnormal effect was noted.The investigation found the device to function normally.The instructions for use(ifu) warns: the sparking and heating associated with electrosurgery can provide an ignition source.Observe fire precautions at all times.When using electrosurgery in the same room with gases or flammable substances, prevent pooling of fluids and the accumulation of gases under surgical drapes or near the surgical site.Tissue buildup (eschar) on the tip of an active electrode poses a fire hazard, especially in oxygen-enriched environments, such as in throat or mouth procedures.Eschar plus high oxygen may create embers.Keep the electrode clean and free of all debris.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
FORCE TRIVERSE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7715308
Report Number1717344-2018-00965
Device Sequence Number11025428
Product Code GEI
UDI-Device Identifier10884524000084
UDI-Public10884524000084
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2023
Device Model NumberFT3000
Device Catalogue NumberFT3000
Device Lot Number80220223X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/13/2018
08/08/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/29/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1